Drug induced blood ugar levels 200-250 mg/dl may be secondary to the use of some drugs, such as Thiazines, beta blockers, statins, steroids, antipsychotics, immunosuppressive agents, pentamidine, nicotinic acid etc.
Other causes include increase of insulin resistance, or due to the affection of insulin secretion, or both.
The symptoms are those related to diabetes. The most common ones include:
- increased urine output,
- increased thirst,
- unusual weight loss,
- blurred vision,
- unusual fatigue, etc.
Stop using the drugs that induce an increase in the blood sugar level.
If the increased glucose numbers persist, consult with a doctor. You may need to start an anti-diabetic treatment.
Do not use the drugs that cause your glucose levels to rise again.
If you must use these drugs, consult with your doctor first.
He might come up with a plan to avoid your glucose levels to rise while using this drug.
Written by Dr.Albana Greca Sejdini, Md, MMedSc
Medically reviewed by Dr.Ruden Cakoni, MD, Endocrinologist